Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
theklown

Depression and Accutane

Recommended Posts

Airite so i've got an appointment with the good ol dermo on wednesday about going on accutane... Been talking with a mate who'se on accutane and been on it for a while 20mg a day and recently been put on 40mg a day.

He said accutane definately messed with his head and made him depressed wen he was on his own..

so all you current and ex-accutane users out there was depression a big thing for you whilst on accutane? its really got me re-considering as Im naturally a bit depressed but in my mind the depression stems from acne anyways.. Your experiences are definately appreciated

Cheers people! biggrin.gif

Share this post


Link to post
Share on other sites

im depressed but i wasnt before acne, so to get rid of depression i wont be able to without getting rid of acne, its a catch22, i have no choice but to go on accutane

Share this post


Link to post
Share on other sites
Airite so i've got an appointment with the good ol dermo on wednesday about going on accutane... Been talking with a mate who'se on accutane and been on it for a while 20mg a day and recently been put on 40mg a day.

He said accutane definately messed with his head and made him depressed wen he was on his own..

so all you current and ex-accutane users out there was depression a big thing for you whilst on accutane? its really got me re-considering as Im naturally a bit depressed but in my mind the depression stems from acne anyways.. Your experiences are definately appreciated

Cheers people!  biggrin.gif

Share this post


Link to post
Share on other sites

I was a depressed person before i got on accutane...but i think that accutane could have made it even worse then it already was... :

Share this post


Link to post
Share on other sites

I am now on my second course of accutne, and in both this and in my first course I never had any issues with depression. I dont want to downplay the possiblity that accutane could cause depression, but if you start taking it with the mindset that it will you will proably be more likely to become depressed. Just go on it only with the mindset that you have a 5 month countdown until clear skin. Be happy because the 5 months will go quick.

Share this post


Link to post
Share on other sites

What if one is already struggling with depression? Is it safe to go on accutane? Is it okay to take accutane and antidepressants simultaneously? Even if it's safe, which I'm pretty sure it is, is it a good idea?

I will likely be starting antidepressants in the very near future, and although my dermatologist is willing to start me on accutane, I'm a little wary of beginning two entirely new and intense drugs at the same time.

I'm going to see a psychiatrist tomorrow, and will discuss this with him, as well as discussing it further with my dermatologist. Currently, I'm thinking it might be best to get my mental/emotional health under control first (which might take 1-2 months on meds) and then seriously tackle (i.e. accutane) the acne. On the other hand, I'm worried that my struggle with acne may interfere with my treatment for depression. In brief, I'm confused and don't know what to do.

Any opinions, experience?

Share this post


Link to post
Share on other sites
What if one is already struggling with depression? Is it safe to go on accutane? Is it okay to take accutane and antidepressants simultaneously? Even if it's safe, which I'm pretty sure it is, is it a good idea?

I will likely be starting antidepressants in the very near future, and although my dermatologist is willing to start me on accutane, I'm a little wary of beginning two entirely new and intense drugs at the same time.

I'm going to see a psychiatrist tomorrow, and will discuss this with him, as well as discussing it further with my dermatologist. Currently, I'm thinking it might be best to get my mental/emotional health under control first (which might take 1-2 months on meds) and then seriously tackle (i.e. accutane) the acne. On the other hand, I'm worried that my struggle with acne may interfere with my treatment for depression. In brief, I'm confused and don't know what to do.

Any opinions, experience?

Share this post


Link to post
Share on other sites

Thanks for your reply, daisyrock.

I just saw a psychiatrist about an hour ago. I feel a bit uneasy about how it went (I didn't really like the guy)... but now I have a prescription for celexa. How has your experience been with that drug? After such a weird consultation with the psychiatrist, I'm a bit nervous about taking it at all, but I think I'm going to see how I do on it. If it works out okay, I'll probably get on accutane in a few weeks.

(As a side note, some people (i.e. my mother, who's very hesitant about accutane) keep saying "well, maybe an antidepressant will clear up your acne." I am inclined to think that it's just wishful thinking, but I guess anything's possible. Is there any evidence that celexa might have this effect?)

Share this post


Link to post
Share on other sites
Thanks for your reply, daisyrock.

I just saw a psychiatrist about an hour ago. I feel a bit uneasy about how it went (I didn't really like the guy)... but now I have a prescription for celexa. How has your experience been with that drug? After such a weird consultation with the psychiatrist, I'm a bit nervous about taking it at all, but I think I'm going to see how I do on it. If it works out okay, I'll probably get on accutane in a few weeks.

(As a side note, some people (i.e. my mother, who's very hesitant about accutane) keep saying "well, maybe an antidepressant will clear up your acne." I am inclined to think that it's just wishful thinking, but I guess anything's possible. Is there any evidence that celexa might have this effect?)

Share this post


Link to post
Share on other sites
Thanks for your reply, daisyrock.

I just saw a psychiatrist about an hour ago. I feel a bit uneasy about how it went (I didn't really like the guy)... but now I have a prescription for celexa. How has your experience been with that drug? After such a weird consultation with the psychiatrist, I'm a bit nervous about taking it at all, but I think I'm going to see how I do on it. If it works out okay, I'll probably get on accutane in a few weeks.

(As a side note, some people (i.e. my mother, who's very hesitant about accutane) keep saying "well, maybe an antidepressant will clear up your acne." I am inclined to think that it's just wishful thinking, but I guess anything's possible. Is there any evidence that celexa might have this effect?)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×